MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q PAIN RELIEF SYSTEM T-BLOC CONTINUOUS ECHOGENIC STIMULATING NERVE BLOCK TRAY; REGIONAL ANESTHESIA

HALYARD - IRVINE ON-Q PAIN RELIEF SYSTEM T-BLOC CONTINUOUS ECHOGENIC STIMULATING NERVE BLOCK TRAY; REGIONAL ANESTHESIA
Model Number TBT02100ST
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 21 feb 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as (b)(4).
 
Event or Problem Description
It was reported that while placing the catheter from a t-bloc tray (with epi-med catheter) for a nerve block for a total knee surgery, the catheter broke.While the catheter was being threaded through, the catheter became kinked, and was pulled back out.When it was pulled out, it was noted that the tip of the catheter had sheared off.It is unknown how much of the catheter was left inside the patient.The catheter did appear stretched.The patient was re-blocked with a new catheter with no further issues.The patient is in stable condition.Per additional information received 9 feb 2018, 4-5cm of catheter with metal was left in the patient.It is located in the hip area.The patient was given a choice of surgical removal, or to leave it in and take antibiotics.The patient has elected leave the catheter piece in.Per additional information received 13 feb 2018, the catheter was for a continuous femoral block.No further information has been received at this time.
 
Additional Manufacturer Narrative
All information reasonably known as of 16-apr-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Medwatch mw5075612 was received on 29-mar-2018 that stated: "tip of catheter broke off while in the pt." no further information was received.
 
Additional Manufacturer Narrative
A needle and catheter were received for evaluation.The catheter was received broken with the internal wire stretched.The catheter was shipped to an external lab for evaluation.The results from the external lab noted "the catheter was decontaminated.Next, the returned catheter was examined.The catheter¿s distal tip coating and internal spring were sheared off from the device.Measurement testing was conducted and it was determined that approximately 1 ½¿ of the catheter¿s distal end coating and internal spring were sheared off from the device.The sheared portion of the internal spring was returned separated from the returned catheter.This portion of the internal spring was stretched and tangled upon return.Next, the returned catheter was examined using the ce-180 (ram optical measurement system).During this examination, it was discovered that the direction of the coating shear was from the proximal end of the catheter tracking towards the catheter¿s distal end.Due to the damage starting approximately 1 ½¿ from the catheter¿s distal end and tracking towards the catheter¿s distal tip, the external lab suspects that the damage most likely derived from the catheter being withdrawn while the needle was still in place.This is highlighted in the instructions for use pi-004 rev.3 (spring guide epidural catheter products) - warnings: do not remove catheter while needle is in place.Spring guide catheter and epidural needle must be removed together as a unit to prevent potential catheter damage¿ based on the sample evaluation and complaint description, the most likely root cause of this event was use error.The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 21-may-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
ON-Q PAIN RELIEF SYSTEM T-BLOC CONTINUOUS ECHOGENIC STIMULATING NERVE BLOCK TRAY
Common Device Name
REGIONAL ANESTHESIA
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key7290746
Report Number3006646024-2018-00004
Device Sequence Number2313954
Product Code CAZ
UDI-Device Identifier30680651407789
UDI-Public30680651407789
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K073187
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date11/30/2018
Device Model NumberTBT02100ST
Device Catalogue Number104077803
Device Lot Number0202691830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer03/29/2018
04/30/2018
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date04/17/2018
05/24/2018
Patient Sequence Number1
Patient Age63 YR